Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Gray, ME

May 26, 2011Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 26, 2011, 8:02 PM EDT for Coos County, Grafton County, New Hampshire. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 8:02 PM EDT (00:02 UTC)
Expired
May 26, 2011, 8:45 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Coos County, NH, Grafton County, NH

The radar

The Burlington radar (KCXX), 117 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:30 PM EDTHAIL 1Lancaster, NHQUARTER SIZE HAIL REPORTED
May 26, 8:40 PM EDTHAIL 1.5Lancaster, NH
May 26, 8:49 PM EDTHAIL 1Lancaster, NHQUARTER SIZE HAIL REPORTED
May 26, 8:50 PM EDTTSTM WND DMGStark, NHTWO TREES DOWN ON PRIVATE PROPERTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WUUS51 KGYX 270002
SVRGYX
NHC007-009-270045-
/O.NEW.KGYX.SV.W.0005.110527T0002Z-110527T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
802 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 845 PM EDT

* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GILMAN...OR 7 MILES NORTH OF LITTLETON...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LANCASTER AND BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4434 7198 4435 7190 4434 7186 4436 7182
      4441 7179 4443 7169 4447 7165 4450 7159
      4454 7158 4456 7160 4467 7119 4435 7107
      4429 7202
TIME...MOT...LOC 0002Z 255DEG 39KT 4441 7173

$$

LEGRO
1 follow-up statement
079 
WWUS51 KGYX 270038
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
838 PM EDT THU MAY 26 2011

NHC009-270048-
/O.CAN.KGYX.SV.W.0005.000000T0000Z-110527T0045Z/
GRAFTON NH-
838 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL GRAFTON
COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4435 7107 4438 7145 4439 7154 4450 7159
      4454 7158 4456 7160 4467 7119
TIME...MOT...LOC 0038Z 255DEG 39KT 4451 7120

$$

NHC007-270045-
/O.CON.KGYX.SV.W.0005.000000T0000Z-110527T0045Z/
COOS NH-
838 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN COOS COUNTY...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR YORK POND...OR NEAR BERLIN...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4435 7107 4438 7145 4439 7154 4450 7159
      4454 7158 4456 7160 4467 7119
TIME...MOT...LOC 0038Z 255DEG 39KT 4451 7120

$$

LEGRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:07 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 26, 6:07 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
607 PM EDT THU MAY 26 2011

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN DRAPED ACROSS NORTHERN NEW ENGLAND
TONIGHT AND THEN SAG SOUTHWARD INTO THE AREA ON FRIDAY...BEFORE
RETURNING NORTHWARD AS A WARM FRONT SATURDAY. THIS FRONT WILL BE
THE FOCUS FOR THUNDERSTORMS. A WARM AND HUMID SOUTHERLY FLOW
FOLLOWS FOR SATURDAY AND SUNDAY. A COLD FRONT DROPS SOUTH ACROSS
THE AREA ON MONDAY BEFORE RETURNING NORTH AS A WARM FRONT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
6 PM UPDATE...NO SIGNIFICANT CHANGES TO FORECAST THINKING...AS BKN
LINE OF TSRA APPROACHES NWRN ZONES...ANS FOG/STRATUS CONTINUE TO
CREEP INLAND ALONG THE COAST OF ME...PROGRESSING NWD UP THE
ANDROSCOGGIN...KENNEBEC AND PENOBSCOT VALLEYS...WHILE STRUGGLING
TO MAKE IT WEST IN MUCH OF YORK AND ROCKINGHAM COUNTIES. THIS WILL
BE THE TREND OVERNIGHT...WITH THE STRATUS MAKING IT INTO THE
FOOTHILLS OF ME. TSRA CROSSING INTO COOS COUNTY THIS EVE COULD BE
STRONG AND PRODUCE PLENTY OF LIGHTNING...HAIL AND STRONG WINDS.

PREVIOUSLY TYPICALLY SPRING WEATHER PATTERN WITH DENSE FOG ALONG
THE SEA COAST AND CONVECTION ACROSS THE INTERIOR.

A QUASI-STATIONARY FRONT DRAPED ALONG THE CANADIAN-NEW ENGLAND
BORDER WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORM LATE THIS
AFTERNOON AND EVENING. FRONTAL BOUNDARY WILL NOT MOVE MUCH OVER
THE NEXT 12-18 HRS...SO CONVECTION SHOULD BE CONFINED TO EXTREME
NORTHERN NH AND NEARBY NORTHWEST ME INTO THIS EVENING. LATEST SPS
MESOANALYSIS HAS GREATEST LOW LEVEL CONVERGENCE/DEEP LAYER SHEAR
AND INSTABILITY FOCUSED ACROSS NORTHERN NEW ENGLAND AT 3 PM.
EXPECT THIS TO CHANGE VERY LITTLE THIS EVENING. SO WE CONFINED
TSTMS TO NORTHERN NH AND NORTHWEST ME. GIVEN DEEP LAYER
SHEAR OF 40-50 KTS COMBINED WITH MODEST INSTABILITY DECIDED TO
INSERT CHANCE OF SMALL HAIL/GUSTY WINDS AND HEAVY DOWNPOURS WITH
AXIS OF PWATS UP TO 1.6 INCHES ACROSS THIS REGION.

TORNADO WATCH POSTED TIL 8 PM FOR MUCH OF VT AND AGREE THAT MOST
IF ANY SEVERE WEATHER WILL BE CONFINED TO VT AND NY STATE WITH A
LOW PROBABILITY OF STRONG TO SEVERE TSTMS ACROSS NORTHERN NH AND
ADJACENT NORTHWEST ME THIS EVENING.

OTHER CONCERN TONIGHT WILL BE TIMING OF STRATUS AND FOG COMING
ONSHORE. LATEST VISIBLE SATELLITE IMAGERY AND SURFACE OBS INDICATE
LOW CLOUDS AND FOG ENTRENCHED ALONG THE IMMEDIATE SEA COAST AT 3
PM. THIS AREA SHOULD BEGIN TO BLEED INLAND AROUND OF SHORTLY AFTER
SUNSET AS BOUNDARY LAYER COOLS AND LOW LEVEL SOUTHERLY FLOW
ADVECTS FOG NORTHWARD. EXPECT AREAS OF DENSE FOG ALONG THE SEA
COAST OVERNIGHT.

AS FOR TEMPS...SOUTHERLY FLOW AND DEW PTS IN THE 50S SHOULD RESULT
IN A MILD NIGHT...EXCEPT ALONG THE IMMEDIATE SEA COAST WITH WATER
TEMPS IN THE U40S AND L50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
12Z MODELS IN GOOD AGREEMENT THAT FRONTAL BOUNDARY WILL SAG
SOUTHWARD INTO CENTRAL NEW ENGLAND AND POSSIBLY REACH THE SEA
COAST LATE IN THE DAY. ONCE AGAIN THIS BOUNDARY WILL BE THE FOCUS
FOR SCATTERED TSTMS FRI AFTN. INSTABILITY AXIS ALSO SHIFTS
SOUTHWARD WITH 15Z SREF INDICATING A HIGH PROBABILITY OF SB CAPE
EXCEEDING 1000J/KG ACROSS MUCH OF SOUTH-CENTRAL NH INTO DOWNEAST
ME. THIS COMBINED WITH DEEP LAYER SHEAR VALUES OF 35-50 KT SHOULD
SUPPORT ORGANIZED CONVECTION WITH COVERAGE MORE WIDESPREAD THAN
TODAY. GIVEN ALL THESE PARAMETERS WILL INCLUDE MENTION OF
POTENTIAL SMALL HAIL/GUSTY WINDS AND HEAVY DOWNPOURS /PWATS STILL
HOVERING AROUND 1.5 INCHES/ WITH THE STRONGER STORMS.  CONVECTION
SHOULD WANE LATER IN THE EVENING AS SOLAR HEATING IS LOST.

DENSE FOG ALONG THE SEA COAST DURING THE MORNING SHOULD LIFT AS
THE DAY PROGRESSES ALONG WITH SOME BREAKS OF SUNSHINE ESPECIALLY
WITH INCREASING DISTANCE FROM THE COASTLINE. HOWEVER FOG WILL
LIKELY REFORM AT NIGHT GIVEN THE LACK OF AIRMASS CHANGE AND
CONTINUED SOUTHERLY FLOW.

ANOTHER WARM AND HUMID DAY WITH DEW PTS CLIMBING INTO THE 60S.
DEPENDING ON HOW STRATUS AND FOG BURN OFF TEMPS MAY NOT CLIMB OUT
OF THE 60S ALONG THE SEA COAST BUT SHOULD RISE WELL INTO THE 70S
INLAND WITH L80S ACROSS SOUTH-CENTRAL NH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER RIDGE SLOWLY BUILDS INTO OH VALLEY THROUGH NEXT WEEK...
LEADING TO SEASONABLE TEMPERATURES FOR LATE MAY AND EARLY JUNE.
RESULT IS PATTERN FEATURING BROAD W/SW FLOW ALOFT WITH MEAN JET
POSITION OVER SOUTHERN CANADA.

PREFERENCE IS TOWARD 12Z GFS WHICH LIFTS FRONT INTO FAR NORTHERN
NEW ENGLAND SAT. EXPECT AT LEAST SCATTERED SHOWERS/STORMS OVER
WEEKEND BEFORE FRONT PUSHES S OF REGION MON. ANOTHER FRONT AND
ASSOCIATED SHORT WAVE ALOFT ARE TIMED TO ARRIVE WED...BRINGING
ANOTHER ROUND OF SCATTERED SHOWERS/STORMS. COOLER AND DRIER
WEATHER IS EXPECTED THU AS HIGH PRESSURE BUILDS INTO NORTHEAST.

FOLLOWED GMOS WITH MINOR ADJUSTMENTS.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...

THROUGH 00Z...
HIGH CONFIDENCE FOR VFR CONDITIONS WITH CIGS BKN040 ACROSS THE
INTERIOR NH AND ME. ANY SHOWERS AND EMBEDDED TSTMS SHOULD REMAIN
TO THE WEST ACROSS NORTHERN VT BUT ONE OR TWO STORMS COULD SPILL
INTO NORTHERN NH TOWARD 00Z. ALONG THE IMMEDIATE COAST IFR CIGS
WITH MVFR VSBYS SHOULD BE CONFINED TO THE IMMEDIATE SHORELINE AS
STRONG MAY SUN WILL ERODE LOW CLOUDS AS THEY TRY TO ADVECT INLAND.

AFTER 00Z...
CONFIDENCE BEGINS TO DIMINISH ON TIMING DETAILS...AS IFR CONDITIONS
WILL SLOWLY ADVANCE INLAND SHORTLY AFTER SUNSET BUT EXACT
TIMING IS DIFFICULT. SHOWERS AND TSTMS OVER NORTHERN NY STATE AND
NORTHERN VT SHOULD BEGIN TO RIDE THE CANADIAN BORDER AND SPILL
INTO NORTHERN NH AND POSSIBLY ACROSS THE BORDER INTO NW ME. EXPECT
MVFR CONDITIONS WITH THIS CONVECTION...WHICH MAY PERSIST INTO THE
OVERNIGHT ACROSS THIS REGION. HOWEVER THE REMAINDER OF THE REGION
SHOULD BE DRY.

FRIDAY...
WIDESPREAD IFR CONDITIONS ALONG THE SEA COAST WILL SLOWLY IMPROVE
TO MVFR OR VFR DURING THE AFTERNOON. INLAND...FRONTAL BOUNDARY
SLIPS SOUTHWARD AND THIS SHOULD BE THE FOCUS FOR AFTERNOON AND
EVENING SHOWERS AND TSTMS WITH LOCAL MVFR CONDITIONS. COVERAGE WILL
BE MORE WIDESPREAD THAN TODAY. A FEW OF THE STRONGER STORMS MAY
CONTAIN STRONG WINDS/SMALL HAIL AND HEAVY RAIN.

FRIDAY NIGHT...
MORE OF THE SAME...IFR CONDITIONS REFORMING ALONG THE SEA COAST
AFTER 00Z. INLAND...MVFR IN SCATTERED SHOWERS AND TSTMS DURING THE
EVENING WILL LIKELY DISSIPATE AS THE NIGHT PROGRESSES.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SAT AND SUN...MVFR IN SCT SHOWERS/TSTMS. IFR POSSIBLE EACH MORNING
 IN LOW CLOUDS AND FOG.
MON...VFR.
TUE...VFR.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

MAIN HAZARD WILL BE LARGE AREA OF DENSE FOG ACROSS THE WATERS.
SOME IMPROVEMENT DURING THE DAYLIGHT HOURS BUT THEN DEGRADING VSBY
AFTER SUNSET. SOUTHERLY FLOW OF 15-20KT WILL PERSIST THRU FRI
NIGHT WITH SEAS INCREASING TO AROUND 4 FT GIVEN CONTINUED MODEST
SOUTHERLY FLOW. COULD HAVE SOME TSTMS EXIT NH AND DOWNEAST ME
WHICH MAY IMPACT THE NEAR SHORE WATERS FRI AFTN AND EVENING.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

S/SW FLOW WILL PREVAIL FOR MUCH OF PERIOD BUT WINDS EXPECTED TO
REMAIN BELOW 25KT. HOWEVER SEAS WILL GRADUALLY BUILD AND SHOULD
REACH 5 FT OUTSIDE OF BAYS.

&&

.FIRE WEATHER...
FIRE DANGER WILL REMAIN LOW AS GREEN UP CONTINUES. SCATTERED TSTMS
EXPECTED ACROSS NORTHERN NH AND ADJACENT NORTHWEST ME THIS EVENING
AND THEN THE FOCUS SHIFTS SOUTH INTO SOUTH-CENTRAL NH AND DOWNEAST
ME FRI AFTN AND EVENING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
Hazardous weather outlook, May 26, 11:20 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EDT THU MAY 26 2011

MEZ007>009-NHZ001>005-007-271530-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SULLIVAN-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS LATER
THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE
WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND TYPICAL
NUISANCE FLOODING IS POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

MEZ012>014-018>028-NHZ006-008>010-013-014-271530-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-271530-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 26, 4:06 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
406 PM EDT THU MAY 26 2011

MEZ007-008-NHZ001-262045-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
406 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND
FRANKLIN COUNTY THROUGH 445 PM EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF PITTSBURG...OR ABOUT 9
MILES NORTHEAST OF CANAAN...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LAKE FRANCIS STATE
PARK...STEWARTSTOWN...PITTSBURG...CLARKSVILLE...TIM POND AND COBURN
GORE THROUGH 445 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...AND GUSTY WINDS OF 45
MPH CAN BE EXPECTED.

LAT...LON 4543 7073 4516 7054 4496 7150 4505 7152
      4513 7144 4519 7142 4527 7123 4525 7115
      4532 7109 4532 7102 4535 7102 4534 7094
      4524 7086 4532 7082 4540 7083 4544 7080
      4544 7075

LEGRO
Special weather statement, May 26, 5:58 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
558 PM EDT THU MAY 26 2011

MEZ007>009-NHZ001-002-262245-
CENTRAL SOMERSET-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
OXFORD-SOUTHERN COOS-
558 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 645 PM EDT...

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
18 MILES NORTHWEST OF COBURN GORE TO 35 MILES WEST OF NORTH
STRATFORD...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
COBURN GORE TO 14 MILES SOUTH OF NEWPORT...MOVING EAST AT 40 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
LAKE FRANCIS STATE PARK...DIXVILLE NOTCH STATE PARK...COLEMAN STATE
PARK...JACKMAN...COBURN GORE...ATTEAN...STEWARTSTOWN...PITTSBURG...
NORTH STRATFORD AND DIXVILLE NOTCH THROUGH 645 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY
DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 MPH CAN BE EXPECTED.

LAT...LON 4566 7001 4472 7132 4471 7161 4475 7164
      4490 7151 4500 7154 4520 7142 4524 7145
      4531 7130 4525 7115 4532 7109 4535 7099
      4534 7094 4524 7086 4532 7082 4542 7083
      4544 7075 4539 7065 4551 7074 4566 7057

LEGRO
Special weather statement, May 26, 7:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
754 PM EDT THU MAY 26 2011

NHZ001>003-270100-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
754 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 900 PM EDT...

AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF LITTLETON...OR ABOUT 6
MILES SOUTHEAST OF ST. JOHNSBURY...MOVING NORTHEAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LITTLETON...
FOREST LAKE STATE PARK...DALTON...GILMAN...WHITEFIELD...JEFFERSON...
LANCASTER...STRATFORD...NORTHUMBERLAND AND GROVETON THROUGH 900 PM
EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4432 7203 4435 7191 4434 7186 4436 7182
      4441 7179 4443 7169 4447 7165 4450 7159
      4454 7158 4456 7161 4459 7154 4466 7159
      4492 7110 4449 7108 4423 7205 4428 7207

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:36 PM EDTSevere Thunderstorm WarningGYXCoos39 min
May 26, 9:09 PM EDTAreal Flood AdvisoryGYXCoos, Grafton3 hr
May 26, 9:29 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton46 min
May 26, 11:24 PM EDTFlash Flood WarningGYXCoos, Grafton6 hr
May 26, 11:29 PM EDTSevere Thunderstorm WarningGYXCoos46 min
May 27, 12:22 AM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan53 min
May 27, 1:39 PM EDTRiver Flood WarningGYXCoos15 hr
May 27, 1:39 PM EDTRiver Flood WarningGYXCoos38 hr
May 27, 1:39 PM EDTRiver Flood WarningGYXGrafton15 hr
May 27, 1:39 PM EDTRiver Flood WarningGYXGrafton, Sullivan15 hr
May 27, 5:40 PM EDTSpecial Weather StatementGYXCoos50 min
May 27, 6:40 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton35 min
May 27, 6:55 PM EDTSevere Thunderstorm WarningGYXCoos35 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.